Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 290, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 22, 2015, 3:56 PM CDT for Lowndes County, Mississippi. It was in force for 16 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2015, 3:56 PM CDT (20:56 UTC)
- Expired
- Jul 22, 2015, 4:12 PM CDT
- In force
- 16 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 53 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 4:00 PM CDT | TSTM WND DMG | 1 Ene New Hope, MS | A TREE AND UTILITY LINE WERE DOWNED EAST OF NEW HOPE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 8.9 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
852
WUUS54 KJAN 222056
SVRJAN
MSC087-222130-
/O.NEW.KJAN.SV.W.0290.150722T2056Z-150722T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
356 PM CDT WED JUL 22 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN LOWNDES COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 430 PM CDT
* AT 356 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
ETHELSVILLE...OR 7 MILES SOUTHEAST OF COLUMBUS...MOVING SOUTHEAST
AT 5 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHEASTERN LOWNDES COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3346 8828 3334 8830 3333 8833 3342 8839
3349 8832 3347 8828
TIME...MOT...LOC 2056Z 297DEG 4KT 3343 8830
HAIL...1.00IN
WIND...60MPH
$$
DL2 follow-up statements
568
WWUS54 KJAN 222107
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT WED JUL 22 2015
MSC087-222130-
/O.CON.KJAN.SV.W.0290.000000T0000Z-150722T2130Z/
LOWNDES MS-
407 PM CDT WED JUL 22 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EAST CENTRAL LOWNDES COUNTY...
AT 407 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEW HOPE...
OR 8 MILES SOUTHEAST OF COLUMBUS...AND IS MOVING EAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3337 8829 3337 8832 3349 8832 3347 8828
3346 8828
TIME...MOT...LOC 2107Z 274DEG 3KT 3344 8829
HAIL...<.75IN
WIND...60MPH
$$
DL387
WWUS54 KJAN 222112
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CDT WED JUL 22 2015
MSC087-222122-
/O.CAN.KJAN.SV.W.0290.000000T0000Z-150722T2130Z/
LOWNDES MS-
412 PM CDT WED JUL 22 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LOWNDES COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
JACKSON.
LAT...LON 3337 8829 3337 8832 3349 8832 3347 8828
3346 8828
TIME...MOT...LOC 2110Z 297DEG 4KT 3344 8828
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 3:24 PM CDT, 32 minutes earlier.
Area forecast discussion, Jul 22, 3:24 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT WED JUL 22 2015
.SHORT TERM...
THE MAIN CONVECTION THIS AFTERNOON SET UP ALONG AN OUTFLOW BOUNDARY
FROM EARLY MORNING STORMS ALONG THE TN/MS BORDER. ELSEWHERE...THE
SEA BREEZE WAS RESPONSIBLE FOR TRIGGERING SMALL POP-UP SHOWERS. HEAT
INDICES TODAY ARE JUST AS HIGH AS THEY HAVE BEEN FOR THE PAST WEEK
AND A HALF...DESPITE TEMPERATURES BEING A BIT LOWER THAN WE HAVE
GOTTEN USED TO RECENTLY. WIDESPREAD DEWPOINTS IN THE MID 70S ARE
STILL KEEPING THINGS PRETTY MISERABLE THOUGH.
THE STALLED FRONTAL BOUNDARY ALONG THE TN/MS BORDER WILL CONTINUE TO
REMAIN STATIONARY FOR THE NEXT 24 HOURS. THE SOUTHERN PLAINS RIDGE
WILL AMPLIFY AND MOVE MORE WESTWARD TONIGHT AND THURSDAY LEAVING US
WITH MORE NORTHWESTERLY FLOW...PARTICULARLY OVER THE NORTHEASTERN
HALF OF OUR CWA. THURSDAY CONVECTION WILL THEREFORE BE FOCUSED IN
THIS AREA. A FEW STRONG STORMS MAY BE POSSIBLE DUE TO DIURNAL
DESTABILIZATION PARTICULARLY NEAR THE SURFACE BOUNDARY. IN REGARDS
TO TEMPERATURES...THE HEAT WILL NOT BE AS INTENSE DUE TO THE
INCREASED CONVECTION. COUNTIES AND PARISHES ON THE RIDGE SIDE OF THE
FLOW WILL MOST LIKELY SEE HEAT INDICES ABOVE 100 THOUGH AND QUITE
POSSIBLY 105+. A HEAT ADVISORY MAY BE NEEDED AGAIN TOMORROW FOR THESE
COUNTIES/PARISHES IN THE DELTA AND ALONG THE MS RIVER BUT WILL WAIT
IN ORDER TO INCREASE CONFIDENCE OF CLOUD COVER AND PRECIP EXTENT.
/10/
.LONG TERM...FRIDAY THROUGH EARLY NEXT WEEK...
YESTERDAY IN THE LONG TERM DISCUSSION I WROTE ABOUT THE CONTINUED
INFLUENCE OF THE DREADED UPPER LEVEL OF SUBTROPICAL RIDGE AND ITS
ATTENDANT HEAT...BUT ALSO RECOGNIZED SOME HOPE IN GRADUAL RIDGE
RETROGRESSION BRINGING ABOUT A WELCOME PATTERN CHANGE. IT STILL SEEMS
LIKE BELIEF IN A CHANGE NEXT WEEK IS NOT BLIND FAITH...BUT IT WILL
PROBABLY WAIT UNTIL LATE NEXT WEEK (WHICH IS BEYOND THE OFFICIAL 7
DAY LIMIT OF THIS LONG TERM FORECAST). SO...IN THE BOUNDS OF THE LONG
TERM FORECAST THE SITUATION DOES NOT LOOK GREAT IF YOU ARE LOOKING
FOR A BREAK FROM THIS PROLONGED HEAT WAVE. THE HOTTEST CONDITIONS
SHOULD BE FOCUSED IN WESTERN ZONES OVER THIS PERIOD WHERE DIURNALLY-
DRIVEN SHOWERS AND THUNDERSTORMS WILL BE IN PRETTY SHORT SUPPLY. IN
EASTERN ZONES EXPECT UP TO 30 PERCENT COVERAGE ON MANY AFTERNOONS IN
THE LONG TERM...WHICH WILL OFTEN BE ENOUGH TO COOL MANY PLACES DOWN
BY LATE IN THE AFTERNOON DUE TO THUNDERSTORM OUTFLOW BOUNDARIES.
CONFIDENCE IS STARTING TO GET RATHER HIGH THAT AT LEAST THE WESTERN
HALF OF THE REGION (AT LEAST ALONG AND WEST OF THE BIG RIVER) WILL BE
DEALING WITH CONTINUED HEAT ADVISORIES IN THE LONG TERM. IN
FACT...SOME OF THE ARKLAMISS DELTA MAY HAVE TO BE EVENTUALLY UPGRADED
TO AN EXCESSIVE HEAT WARNING AGAIN AS AIR TEMPS FLIRT HARD WITH THE
CENTURY MARK INTO THIS WEEKEND. FURTHER EAST IT IS POSSIBLE
PERSISTENT HEAT ADVISORIES CAN BE AVOIDED...BUT IT WILL BE A CLOSE
DAY-TO-DAY DECISION IN MANY CASES.
OTHERWISE...AS MENTIONED YESTERDAY...ANTICIPATE SOME POTENTIAL OF
ISOLATED LOCALLY SEVERE STORMS IN THE LONG TERM DUE TO THE
COMBINATION OF HOT TEMPERATURES...HIGH LAPSE RATES...AND MODERATE TO
HIGH INSTABILITY. THERE STILL MAY BE ENOUGH FORCING AND SHEAR UP
NEAR THE GOLDEN TRIANGLE ON FRIDAY TO EVEN BRING ONE LAST GASP OF A
THUNDERSTORM CLUSTER BEFORE BAROCLINICITY PULLS BACK WELL TO THE
NORTHEAST. /BB/
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY. INCREASED CONVECTION IS EXPECTED
PARTICULARLY FOR KGTR...KMEI...KHBG. FURTHER WEST CONVECTION SHOULD
BE A LITTLE MORE ISOLATED AND MAY IMPACT TAF SITES. THERE WILL BE AN
ISOLATED RISK OF DAMAGING WINDS WITH SOME OF THE STORMS THIS
AFTERNOON INTO THIS EVENING. PATCHY FOG/MIST WILL BE POSSIBLE THROUGH
DAYBREAK RESULTING IN MVFR VIS FOR EASTERN TAF SITES BUT SHOULD LIFT
AFTER DAYBREAK./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 77 94 77 96 / 20 20 9 21
MERIDIAN 75 91 74 95 / 23 41 23 34
VICKSBURG 77 95 77 97 / 10 12 8 11
HATTIESBURG 76 93 76 96 / 14 23 12 26
NATCHEZ 76 94 76 95 / 12 9 7 10
GREENVILLE 78 94 77 97 / 22 26 15 24
GREENWOOD 76 93 76 94 / 26 40 26 29
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-025-
034>036-040>066-072>074.
LA...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-016-
023>026.
AR...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&Hazardous weather outlook, Jul 22, 2:52 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 252 PM CDT WED JUL 22 2015 ARZ074-075-LAZ007>009-016-MSZ034-035-040>043-047>049-054>056-065- 066-232000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-MADISON- WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-YAZOO-WARREN-HINDS-RANKIN- COPIAH-SIMPSON-SMITH-COVINGTON-JONES- 252 PM CDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTHEAST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN THURSDAY THERE IS A LIMITED RISK OF SEVERE STORMS FOR THIS AFTERNOON AND EVENING FOR DAMAGING WINDS UP TO 60 MPH. HEAT INDEX VALUES WILL PEAK IN A RANGE FROM 104 TO 110 DEGREES THROUGH THE AFTERNOON HOURS TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HEAT INDEX VALUES WILL CONTINUE TO PEAK BETWEEN 103 AND 110 DEGREES DURING THE LATE MORNING THROUGH AFTERNOON HOURS IN THESE AREAS THROUGH MUCH OF THE WEEK. BY THE WEEKEND THE HEAT SHOULD BECOME A LITTLE MORE OPPRESSIVE WITH PEAK HEAT INDEX VALUES LIKELY RISING TO A RANGE OF 106 TO 112 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. MSZ018-019-025-036-044>046-050>052-057-058-232000- BOLIVAR-SUNFLOWER-LEFLORE-HOLMES-LEAKE-NESHOBA-KEMPER-SCOTT- NEWTON-LAUDERDALE-JASPER-CLARKE- 252 PM CDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT EXCESSIVE HEAT THREAT...ELEVATED TIMING...MAINLY THROUGH THE REST OF THIS AFTERNOON THERE IS A LIMITED RISK OF SEVERE STORMS FOR THIS AFTERNOON AND EVENING FOR DAMAGING WINDS UP TO 60 MPH. HEAT INDEX VALUES WILL PEAK IN A RANGE FROM 104 TO 110 DEGREES THROUGH THE AFTERNOON HOURS TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HEAT INDEX VALUES WILL CONTINUE TO PEAK BETWEEN 103 AND 110 DEGREES DURING THE LATE MORNING THROUGH AFTERNOON HOURS IN THESE AREAS THROUGH MUCH OF THE WEEK. BY THE WEEKEND THE HEAT SHOULD BECOME A LITTLE MORE OPPRESSIVE WITH PEAK HEAT INDEX VALUES LIKELY RISING TO A RANGE OF 106 TO 112 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. MSZ026>033-037>039-232000- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- ATTALA-WINSTON-NOXUBEE- 252 PM CDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH TONIGHT EXCESSIVE HEAT THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN THURSDAY THERE IS A LIMITED RISK OF SEVERE STORMS FOR THIS AFTERNOON AND EVENING FOR DAMAGING WINDS UP TO 60 MPH. HEAT INDEX VALUES ARE EXPECTED TO PEAK BETWEEN 100 AND 105 DEGREES THROUGH THE AFTERNOON. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HEAT INDEX VALUES WILL CONTINUE TO PEAK BETWEEN 100 AND 105 DEGREES DURING THE LATE MORNING THROUGH AFTERNOON HOURS IN THESE AREAS THROUGH MUCH OF THE WEEK. BY THE WEEKEND THE HEAT SHOULD BECOME MORE OPPRESSIVE WITH PEAK HEAT INDEX VALUES LIKELY RISING TO A RANGE OF 105 TO 110 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ015-023>026-MSZ053-059>064-072>074-232000- RICHLAND-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-JEFFERSON- ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-MARION-LAMAR-FORREST- 252 PM CDT WED JUL 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY EXCESSIVE HEAT THREAT...ELEVATED TIMING...THIS AFTERNOON AND AGAIN THURSDAY HEAT INDEX VALUES WILL PEAK IN A RANGE FROM 104 TO 110 DEGREES FROM THROUGH THE AFTERNOON HOURS TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY HEAT INDEX VALUES WILL CONTINUE TO PEAK BETWEEN 103 AND 110 DEGREES DURING THE LATE MORNING THROUGH AFTERNOON HOURS IN THESE AREAS THROUGH MUCH OF THE WEEK. BY THE WEEKEND THE HEAT SHOULD BECOME A LITTLE MORE OPPRESSIVE WITH PEAK HEAT INDEX VALUES LIKELY RISING TO A RANGE OF 106 TO 112 DEGREES. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *EXCESSIVE HEAT* EXTREME...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES FOR 3 OR MORE DAYS IN A ROW AND/OR AIR TEMPERATURES GREATER THAN 107 DEGREES. SIGNIFICANT...MAXIMUM HEAT INDEX GREATER THAN 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 105 DEGREES. ELEVATED...MAXIMUM HEAT INDEX 105 TO 110 DEGREES AND/OR AIR TEMPERATURES GREATER THAN 103 DEGREES. LIMITED...MAXIMUM HEAT INDEX NEAR 105 DEGREES AND/OR AIR TEMPERATURES 100 TO 103 DEGREES. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 22, 2:32 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
232 PM CDT WED JUL 22 2015
ARZ075-MSZ018-034-222015-
CHICOT AR-BOLIVAR MS-WASHINGTON MS-
232 PM CDT WED JUL 22 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHICOT...
NORTHWESTERN WASHINGTON AND SOUTHWESTERN BOLIVAR COUNTIES THROUGH
315 PM CDT...
AT 232 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR WINTERVILLE...OR 8 MILES NORTHWEST OF GREENVILLE...MOVING
NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENVILLE...LELAND...LAKE VILLAGE...SCOTT...METCALFE...BENOIT...
WINTERVILLE AND LAMONT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3372 9093 3338 9087 3334 9127 3352 9129
3352 9125 3356 9124 3358 9115 3360 9113
3362 9113 3365 9117 3366 9122 3368 9123
3369 9115 3367 9112 3366 9108 3368 9103
3371 9104
TIME...MOT...LOC 1932Z 246DEG 15KT 3348 9114
DLSpecial weather statement, Jul 22, 2:54 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 254 PM CDT WED JUL 22 2015 MSZ033-222030- OKTIBBEHA MS- 254 PM CDT WED JUL 22 2015 ...A THUNDERSTORM PRODUCING LOCALLY HEAVY RAINFALL WILL AFFECT CENTRAL OKTIBBEHA COUNTY THROUGH 330 PM CDT... AT 253 PM CDT...METEOROLOGISTS WERE TRACKING A THUNDERSTORM NEAR STARKVILLE PRODUCING VERY HEAVY RAINFALL. LOCATIONS IMPACTED INCLUDE... STARKVILLE AND LONGVIEW. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3336 8879 3336 8894 3346 8893 3346 8878 TIME...MOT...LOC 1953Z 180DEG 0KT 3342 8886 DL
Special weather statement, Jul 22, 3:04 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
304 PM CDT WED JUL 22 2015
MSZ031-222030-
LOWNDES MS-
304 PM CDT WED JUL 22 2015
...GUSTY OUTFLOW WINDS WILL AFFECT NORTHERN LOWNDES COUNTY THROUGH
330 PM CDT...
AT 303 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF GUSTY OUTFLOW
WINDS FROM THUNDERSTORMS NEAR COLUMBUS AIR FORCE BASE...MOVING
SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS AFB...CALEDONIA...KOLOLA SPRINGS AND STEENS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3353 8828 3359 8849 3362 8851 3365 8850
3367 8847 3366 8846 3368 8843 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 2003Z 298DEG 26KT 3368 8837
DLSpecial weather statement, Jul 22, 3:13 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
313 PM CDT WED JUL 22 2015
MSZ050-222045-
SCOTT MS-
313 PM CDT WED JUL 22 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SCOTT COUNTY UNTIL
345 PM CDT...
AT 313 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER STEELE...OR NEAR HARPERVILLE...MOVING EAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARPERVILLE...STEELE AND HILLSBORO.
LAT...LON 3240 8952 3248 8954 3256 8933 3243 8932
3242 8932
TIME...MOT...LOC 2013Z 252DEG 9KT 3246 8945
DLSpecial weather statement, Jul 22, 3:18 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
318 PM CDT WED JUL 22 2015
MSZ018-222100-
BOLIVAR MS-
318 PM CDT WED JUL 22 2015
...STRONG THUNDERSTORMS WILL AFFECT CENTRAL BOLIVAR COUNTY THROUGH
400 PM CDT...
AT 317 PM CDT...METEOROLOGISTS WERE TRACKING A CLUSTER OF STRONG
THUNDERSTORMS NEAR ROSEDALE...OR NEAR BEULAH...MOVING EAST AT 10 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...ROSEDALE...RENOVA...BEULAH AND PACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3372 9069 3366 9105 3367 9105 3368 9103
3369 9103 3372 9106 3371 9108 3377 9111
3378 9105 3376 9103 3377 9100 3379 9099
3384 9107 3387 9107 3390 9103 3398 9082
TIME...MOT...LOC 2017Z 252DEG 9KT 3378 9092
DLSpecial weather statement, Jul 22, 3:50 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
350 PM CDT WED JUL 22 2015
MSZ031-222115-
LOWNDES MS-
350 PM CDT WED JUL 22 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN LOWNDES COUNTY
UNTIL 415 PM CDT...
AT 349 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR NEW HOPE...OR 7 MILES SOUTHEAST OF COLUMBUS...MOVING EAST AT 10
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
COLUMBUS AND NEW HOPE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3337 8829 3336 8830 3334 8837 3349 8837
3349 8828
TIME...MOT...LOC 2049Z 261DEG 9KT 3344 8831
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:10 PM CDT | Special Weather Statement | JAN | Lauderdale | 35 min |
| Jul 22, 1:45 PM CDT | Special Weather Statement | JAN | Issaquena | 30 min |
| Jul 22, 2:14 PM CDT | Special Weather Statement | JAN | Oktibbeha | 31 min |
| Jul 22, 2:32 PM CDT | Special Weather Statement | JAN | Washington | 43 min |
| Jul 22, 2:54 PM CDT | Special Weather Statement | JAN | Oktibbeha | 36 min |
| Jul 22, 3:04 PM CDT | Special Weather Statement | JAN | Lowndes | 26 min |
| Jul 22, 3:13 PM CDT | Special Weather Statement | JAN | Scott | 32 min |
| Jul 22, 3:18 PM CDT | Special Weather Statement | JAN | Bolivar | 42 min |
| Jul 22, 3:50 PM CDT | Special Weather Statement | JAN | Lowndes | 25 min |
| Jul 22, 4:15 PM CDT | Special Weather Statement | JAN | Leflore | 30 min |
| Jul 22, 4:50 PM CDT | Special Weather Statement | JAN | Leflore | 40 min |
| Jul 22, 5:14 PM CDT | Special Weather Statement | JAN | Noxubee | 46 min |
| Jul 22, 5:32 PM CDT | Special Weather Statement | JAN | Winston | 43 min |
| Jul 22, 6:02 PM CDT | Flash Flood Warning | JAN | Noxubee | 3 hr |
| Jul 22, 6:15 PM CDT | Special Weather Statement | JAN | Choctaw | 45 min |
| Jul 22, 6:32 PM CDT | Special Weather Statement | JAN | Choctaw | 43 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.